Oklahoma, 2019

High Wind in Oklahoma, April 1, 2019

April 1, 2019 · NWS OUN · 6 events in 5 counties and zones

Strong winds were experienced behind an intense low pressure system that caused isolated damage on the 13th.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Strong winds were experienced behind an intense low pressure system that caused isolated damage on the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 1, 2:18 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 1, 2:18 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
318 PM CDT Mon Apr 1 2019

.DISCUSSION...
An upper-level wave is moving east into Arkansas, taking most of
the cloud cover (and weak radar echoes) with it. We will have
another cool night tonight before warmer air returns for Tuesday.

Another storm system will move east across the southern Plains
Wednesday and Wednesday night. This will be accompanied by
moderate instability and, for a little while in the
afternoon/early evening in western Oklahoma, enough shear for
severe storms. Elevated hail storms will also be possible through
the night, mainly over the southern half of Oklahoma and into
north Texas.

After a day or two of "quiet" weather, another system arrives for
the weekend. Model differences and the disorganized nature of the
storm system preclude any forecast detail at this time, but it
appears to be a generic thunderstorm/shower producer for much of
the region during much of the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  39  69  48  68 /   0   0   0  20
Hobart OK         38  71  47  72 /   0   0   0  20
Wichita Falls TX  39  72  49  73 /   0   0   0  20
Gage OK           37  71  47  73 /   0   0   0  20
Ponca City OK     37  67  48  68 /   0   0   0  10
Durant OK         37  69  44  68 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

03/23
Hazardous weather outlook, Apr 1, 11:10 AM CST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1210 PM CDT Mon Apr 1 2019

OKZ004>048-050>052-TXZ083>090-021200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1210 PM CDT Mon Apr 1 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
There is a slight risk of severe thunderstorms Wednesday
afternoon into Wednesday evening across western Oklahoma and
adjacent parts of north Texas. Thunderstorms will spread eastward
Wednesday night into Thursday morning.

There will be a chance of thunderstorms again Friday night through
Sunday. Chance of severe weather appears low at this time.

.Fire Weather...
Elevated fire weather conditions are possible across parts of
western Oklahoma and western north Texas Wednesday afternoon.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 high wind. Local standard time, as filed.

High Wind, Cotton

When
April 1, 3:22 PM CST
Where
Cotton forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Broadcast Media
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Roof blown off restaurant in Temple.

High Wind, Jefferson

When
April 1, 3:25 PM CST
Where
Jefferson forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

High Wind, Cotton

When
April 1, 3:25 PM CST
Where
Cotton forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

High Wind, Stephens

When
April 1, 4:05 PM CST
Where
Stephens forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

High Wind, Grady

When
April 1, 4:45 PM CST
Where
Grady forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

High Wind, Cleveland

When
April 1, 5:30 PM CST
Where
Cleveland forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Damage to construction scaffolding at SW 34 overpass over through OHP. Corrected time.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 817853, 817851, 817852, 817850, 817849, 817848.